Vol. 9, No. 1, 2009

Download this article
Download this article For screen
For printing
Recent Issues
Volume 17, Issue 2
Volume 17, Issue 1
Volume 16, Issue 1
Volume 15, Issue 1
Volume 14, Issue 1
Volume 13, Issue 1
Volume 12, Issue 1
Volume 11, Issue 1
Volume 10, Issue 1
Volume 9, Issue 1
Volume 8, Issue 1
Volume 6+7, Issue 1
Volume 5, Issue 1
Volume 4, Issue 1
Volume 3, Issue 1
Volume 2, Issue 1
Volume 1, Issue 1
The Journal
About the Journal
Subscriptions
Editorial Board
Submission Guidelines
Submission Form
Ethics Statement
To Appear
Editorial Login
Contacts
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Other MSP Journals
A course on Moufang sets

Tom De Medts and Yoav Segev

Vol. 9 (2009), No. 1, 79–122
Abstract

A Moufang set is essentially a doubly transitive permutation group such that the point stabilizer contains a normal subgroup which is regular on the remaining points. These regular normal subgroups are called the root groups and they are assumed to be conjugate and to generate the whole group.

Moufang sets play an significant role in the theory of buildings, they provide a tool to study linear algebraic groups of relative rank one, and they have (surprising) connections with other algebraic structures.

In these course notes we try to present the current approach to Moufang sets. We include examples, connections with related areas of mathematics and some proofs where we think it is instructive and within the scope of these notes.

Keywords
Moufang sets, BN-pairs, rank one groups, algebraic groups, Jordan algebras
Mathematical Subject Classification 2000
Primary: 17C30, 20B22, 20E42, 20G15, 51E24
Milestones
Received: 25 June 2007
Accepted: 7 November 2007
Authors
Tom De Medts
Yoav Segev
Ben Gurion University of the Negev
Beersheva
Israel